Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 3, 2014, 3:28 AM CDT for Atchison County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 3, 2014, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
253
WWUS83 KEAX 030828
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT SUN AUG 3 2014
MOZ001-011-030915-
ATCHISON MO-HOLT MO-
328 AM CDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 415 AM CDT...
AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR 8 MILES WEST OF TARKIO...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO...MOUND CITY...ROCKPORT...FAIRFAX...CRAIG...CORNING...
BIGELOW AND BIG LAKE.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 84 AND 117.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4057 9550 4033 9517 4026 9518 4026 9509
4024 9506 4003 9541 4006 9542 4007 9540
4012 9540 4019 9549 4024 9548 4026 9556
4029 9555 4030 9559 4042 9566 4043 9565
4046 9566
TIME...MOT...LOC 0828Z 320DEG 22KT 4044 9551
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:07 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 12:07 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1207 AM CDT Sun Aug 3 2014 .UPDATE... Issued at 1207 AM CDT SUN AUG 3 2014 Convection is developing over the Mid-Missouri River Valley near Omaha ahead of a weak vort max dropping in from the north. HRRR has had a good handle on this convection and brings it into northwest MO and toward the KC area later tonight toward sunrise. 00Z TOP sounding indicates a deep enough unstable layer in the boundary layer that shallow decoupling shouldn't have much effect on MUCAPE values which are progged to be around 1000 J/kg. Have therefore bumped PoPs up to as high as 50 percent across northwest MO late tonight and into the chance category as far south as the KC metro early Sunday morning. && .DISCUSSION... Issued at 259 PM CDT SAT AUG 2 2014 Tonight through Sunday: As of early this afternoon, a shallow cumulus field has developed over much of the area. Some of this activity is slightly more enhanced across eastern Kansas, and may spawn a few light showers just west of the forecast area through early evening. A decaying area of showers continues to push southward over far southeast Nebraska, but is not expected to gain intensity or coverage. Outside of far northwestern sections of the CWA, the trajectory should keep most areas dry through this evening. Models show a weak shortwave trough to move across the region late tonight into tomorrow morning. Have continued a slight chance for thunderstorms over the northwest quarter of the forecast area tonight into tomorrow as this feature moves through, but most locations should remain dry. Otherwise, similar temperatures are expected on Sunday, with highs warming into the middle 80s to near 90 degrees. Monday/Tuesday: Northwest flow aloft with continue over the region, with maximum temperatures increasing daily with readings in the upper 80s to middle 90s. Slight chances for thunderstorms will continue for most sections each day as projected subtle upper disturbances within the northwest flow move across the area. Coverage of precipitation is not expected to be widespread nor persistent for lengthy periods of time. Wednesday through Saturday: The extended forecast features increasing probabilities for precipitation with persistent northwest flow aloft. The general pattern as advertised by numerical models suggest several upper disturbances to move across the region during the period, with one or more thunderstorm complexes to develop upstream and move into portions of the area. Additional thunderstorms may develop along a quasi-stationary frontal boundary oriented northwest-southeast, located over or just southeast of the forecast area. While uncertainty remains with regards to the specifics, the overall pattern provides increasing confidence for measurable rainfall for many locations during the extended period, especially during the Wednesday/Thursday timeframe. In addition, temperatures will be cooler than earlier in the week with readings closer to or slightly cooler than seasonal averages. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1207 AM CDT SUN AUG 3 2014 Thunderstorms developing near Omaha appear poised to hold together longer than previously anticipated and could affect the STJ and KC areas toward sunrise. Chances for storms at these airports are running around 30 to 40 percent, and therefore introduced VCTS to the TAFs early Sunday morning. If this activity continues to hold together prevailing or tempo groups will be needed. Any storms this far south should be fairly weak in intensity. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Hawblitzel DISCUSSION...Blair AVIATION...Hawblitzel
Hazardous weather outlook, Aug 2, 2:50 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT SAT AUG 2 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-032000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 250 PM CDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SOME OVERNIGHT THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY MORNING ACROSS FAR NE KANSAS AND NW MISSOURI. SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STORMS ARE POSSIBLE MONDAY AND AND TUESDAY BUT THE BETTER CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Aug 3, 3:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT SUN AUG 3 2014
MOZ001-011-030915-
ATCHISON MO-HOLT MO-
328 AM CDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 415 AM CDT...
AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR 8 MILES WEST OF TARKIO...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO...MOUND CITY...ROCKPORT...FAIRFAX...CRAIG...CORNING...
BIGELOW AND BIG LAKE.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 84 AND 117.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4057 9550 4033 9517 4026 9518 4026 9509
4024 9506 4003 9541 4006 9542 4007 9540
4012 9540 4019 9549 4024 9548 4026 9556
4029 9555 4030 9559 4042 9566 4043 9565
4046 9566
TIME...MOT...LOC 0828Z 320DEG 22KT 4044 9551
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:11 AM CDT | Special Weather Statement | EAX | Holt | 49 min |
| Aug 3, 4:57 AM CDT | Special Weather Statement | EAX | Buchanan | 48 min |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.